Sometimes when I sleep I am awakened because the bottoms of my feet and palms of my hands start to tingle as if someone is tickling them. The only way to ease the feeling is to kick my feet and rub my hands together. I even have to walk around the house rubbing my feet on the carpet. This lasts for 4-10 hours. This is not predictable as it can go a month without happening, then it will happen once a week for 3 weeks. Then skip a month or two.
I cannot sleep through it. It has been happening to me since I was about 16-18 years old. At first it was every 3-4 months, now it is at least twice a month. I am forty now.
It is impossible to sleep through.
About 4-5 years ago I started taking a prescription of Tramadol for back pain. About a year ago I realized that when I take one of those pills during this "whatever you call it", it will stop. It is like clock work, when I notice my feet start up I can take Tramadol and stop it.
I take no other medications, I have no health issues and never have.
I have been guessing it was related to blood circulation or something. I don't know very much about Tramadol, but is there something in it that would affect my blood or something?
I can't be the only person in the world this is happening to. I have searched on Google and random places for someone else with this problem. I am hoping to find out what it is.
I had something similar.I would narrate in details.
I am 78. I used to have burning sensation in soles of my feet in summer and used to feel very cold or worm(could not decide cold or hot) in my back near thoracic region. I was a medical Representative and used to talk about to many doctors. Nobody came out with any suggestion.As this feeling were for few seconds and easily tolerable I neglected it and took no treatment. I never suffered from any major illness till 70 yers of age.(I was a smoker till the age of 74) At the age of 74 I started getting tingling sensation in my hand and legs for about 10 minutes and it used to stop automatically.These episoded were few and far between. I underwent some test like MRE, spine x-ray and some other tests. All were negative. Hence nothing was done, not treatment. and automatically the symptoms vanished.
Now since last there years I am feeling tightness in my soles or numbness or similar feeling It doed not respond to any pain killer pills.I am not suffering from diabetis,no neruological problem, no iron and b12 deficiency.I have tried yoga , accupressure, Reiki, massage ,reflexology and Aurveda since last three years.Nothing helps.
I am also having Age-related Macular Deterioration (ARMD)
I have heard that chelation therapy or Ozone therapy may work. these are alternative therapy. I am trying to get some such therapist. So far I am not successful.
I also thin that I am the only person in the world having such problem.
I wonder whether you you have gone for neurological tests,B12 assesment or iron deficiency test.Or elimainated chnces of Diabetis.
I am insomanic also. I depend on Alprozolan. I am trying to do away with the drug. However I am no success ful.
Have you looked into Planter Fasciitis? I used to wake up with numbness in the soles of my feet and it hurt when I first started to walk in the morning. Also, my feet would get VERY sore after being on them all day. I talked to my naturopathic doctor and she diagnosed Planter Fasciitis. I had never heard of it, but turns out that's exactly what I had. I thought it was something relating to circulation, but, thankfully, it was not.
What helps it heal:
1. Stretching the calf muscles daily.
2. Soaking the feet in alternating cold and hot water (10 min. each) to increase circulation to the feet. Daily for the first couple of weeks.
3. MUST get supportive, cushioning shoes and wear them at all times. Walking without shoes can only worsen the condition. I bought a brand called "SAS". They actually make shoes specifically for this condition. Ever since I've been wearing the shoes everyday, my problem has gone away completely. It took about a month.
I have had the same problem with my right foot. A week ago, I read that reducing the amount of carbohydrates in my diet might help. I tried it, and it seemed to work. I'm not positive lowering the carbohydrates was what actually solved the problem -- but I don't know what else it could have been. I didn't change any of my other habits/routine. Maybe it will work for others, too. You don't have to drastically reduce your carbs. I just try to get about a third of my calories from carbs. I hope it helps you, because I know how terribly frustrating this problem can be.
In the morning I have some minor pain when I get up to walk... Then it goes away, however if I stand longer then 10 minutes on my feet they throb and burn and hurt sooooo bad... It is horrible! If I rest I am pretty fine...
Sometimes at night they burn and tingle.... I am on Gabapentin and OMG it works soooo well that the burning has practically disappeared...
Both my ankles swell, my toes are kind of purple...
I finally got medicare so went to a Podiatrist and they said I have planter facisits and he gave me a cortizone shot and said I may need a few more...
There is also a new shock wave therapy that you can try before surgery and it may help a lot... I am not sure... I hope the shots help me!!
I take 4 advil 800mg for swelling prescribed as well as maximum gabapentin/ neurontin as well as cymbalta....
Lyrica helps burning too but you can only take gabapentin or Lyrica not BOTH at once so I find that Gabapentin works a little better.....
Anyway... I was told that I need to go to a rheumatologist also..... They want to test me for RA, Lupus, etc.......
Try Gabapentin, it is not a pain medication but it works by blocking the burning as well you may relief from some pain also, not sure... Seems to work for me as well as the Advil..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.